Alert archive / California / High Surf Advisories in 2016

High Surf Advisory 4, NWS San Francisco Bay Area, CA

January 21, 20166 counties in California

NWS San Francisco Bay Area, CA issued this high surf advisory at Jan 21, 2016, 5:23 AM PST for 6 counties in California. It took effect at Jan 22, 2016, 3:00 AM PST. It was in force for 43 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2016, 5:23 AM PST (13:23 UTC)
In effect from
Jan 22, 2016, 3:00 AM PST
Expired
Jan 23, 2016, 10:00 PM PST
In force
43 hr
Issued by
NWS San Francisco Bay Area, CA

Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 1.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2016-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2016-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1079 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

223 
WHUS46 KMTR 211323
CFWMTR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
523 AM PST THU JAN 21 2016

LARGE SWELLS WILL ARRIVE ALONG THE CALIFORNIA COAST FRIDAY MORNING.
SWELL HEIGHTS WILL INCREASE TO 11 TO 14 FEET FRIDAY REACHING A
PEAK HEIGHT OF 12 TO 15 FEET FRIDAY NIGHT. SWELL PERIOD WILL
INCREASE TO 15 TO 17 SECONDS.

CAZ006-505-509-529-530-220400-
/O.NEW.KMTR.SU.Y.0004.160122T1100Z-160123T0500Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
523 AM PST THU JAN 21 2016

...HIGH SURF ADVISORY IN EFFECT FROM 3 AM TO 9 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH
SURF ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 PM PST FRIDAY. 

* WAVES AND SURF...WEST SWELL INCREASING TO 12 TO 15 FEET 
WITH A PERIOD OF 15 TO 17 SECONDS.

* TIMING...FRIDAY AND FRIDAY NIGHT.

* IMPACTS...EXTREME WAVE RUN UP IS EXPECTED WITH THESE WAVES 
  WITH LONG LULLS IN BETWEEN WAVE SETS...INCREASING THE RISK OF 
  BEING WASHED INTO THE SEA BY A WAVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
7 follow-up statements
985 
WHUS46 KMTR 211629
CFWMTR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
829 AM PST THU JAN 21 2016

CAZ006-505-509-529-530-220030-
/O.NEW.KMTR.CF.Y.0003.160122T1400Z-160122T2100Z/
/O.CON.KMTR.SU.Y.0004.160122T1100Z-160123T0500Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
829 AM PST THU JAN 21 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM PST
FRIDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 AM TO 1 PM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A
COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 1 PM PST
FRIDAY. 

* COASTAL FLOODING...A COMBINATION OF LARGE WAVE RUNUP... KING
  TIDE... AND RAINFALL RUNOFF WILL LEAD TO COASTAL FLOODING.

* WAVES AND SURF...WEST SWELL INCREASING TO 12 TO 16 FEET WITH A
  PERIOD OF 15 TO 17 SECONDS. HIGH PERIOD FORERUNNER WAVES WILL
  ARRIVE AHEAD OF THE LARGE SWELL.

* TIMING... HIGH SURF FROM EARLY FRIDAY THROUGH FRIDAY EVENING.
  COASTAL FLOOD IMPACTS ARE EXPECTED A FEW HOURS BEFORE AND AFTER
  THE ARRIVAL OF HIGH TIDE WHICH IS EXPECTED AROUND 945 AM FRIDAY.

* IMPACTS...EXTREME WAVE RUN UP IS EXPECTED WITH THESE WAVES WITH
  LONG LULLS IN BETWEEN WAVE SETS...INCREASING THE RISK OF RIP
  CURRENTS...SNEAKER WAVES... AND BEING WASHED INTO SEA BY A WAVE.
  SMALL VESSELS ALONG THE IMMEDIATE COAST MAY BE SWEPT TOWARDS
  COASTAL ROCKS. AN INCREASED RISK OF COASTAL FLOODING IS POSSIBLE
  DURING HIGH TIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$

CAZ508-220030-
/O.NEW.KMTR.CF.Y.0003.160122T1400Z-160122T2100Z/
SAN FRANCISCO BAY SHORELINE-
829 AM PST THU JAN 21 2016

...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 AM TO 1 PM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A
COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 1 PM PST
FRIDAY. 

* COASTAL FLOODING...A COMBINATION KING TIDE AND RAINFALL RUNOFF
  WILL LEAD TO COASTAL FLOODING.

* TIMING...COASTAL FLOOD IMPACTS ARE EXPECTED A FEW HOURS BEFORE
  AND AFTER THE ARRIVAL OF HIGH TIDE WHICH IS EXPECTED AROUND 945
  AM FRIDAY.

* IMPACTS...AN INCREASED RISK OF COASTAL FLOODING IS POSSIBLE
  DURING HIGH TIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$
242 
WHUS46 KMTR 212222
CFWMTR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
222 PM PST THU JAN 21 2016

CAZ006-505-509-529-530-221500-
/O.CON.KMTR.SU.Y.0004.160122T1100Z-160123T0500Z/
/O.CON.KMTR.CF.Y.0003.160122T1400Z-160122T2100Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
222 PM PST THU JAN 21 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM PST
FRIDAY...
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 6 AM TO 1 PM PST
FRIDAY...

* COASTAL FLOODING...A COMBINATION OF LARGE WAVE RUNUP... KING 
  TIDE... AND RAINFALL RUNOFF WILL LEAD TO COASTAL FLOODING. 

* WAVES AND SURF...WEST SWELL INCREASING TO 12 TO 16 FEET WITH A 
  PERIOD OF 15 TO 17 SECONDS. HIGH PERIOD FORERUNNER WAVES WILL 
  ARRIVE AHEAD OF THE LARGE SWELL. 

* TIMING... HIGH SURF FROM EARLY FRIDAY THROUGH FRIDAY EVENING. 
  COASTAL FLOOD IMPACTS ARE EXPECTED A FEW HOURS BEFORE AND 
  AFTER THE ARRIVAL OF HIGH TIDE WHICH IS EXPECTED AROUND 945 AM 
  FRIDAY. 

* IMPACTS...EXTREME WAVE RUN UP IS EXPECTED WITH THESE WAVES 
  WITH LONG LULLS IN BETWEEN WAVE SETS...INCREASING THE RISK OF 
  RIP CURRENTS...SNEAKER WAVES... AND BEING WASHED INTO SEA BY A 
  WAVE. SMALL VESSELS ALONG THE IMMEDIATE COAST MAY BE SWEPT 
  TOWARDS COASTAL ROCKS. AN INCREASED RISK OF COASTAL FLOODING 
  IS POSSIBLE DURING HIGH TIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$

CAZ508-221500-
/O.CON.KMTR.CF.Y.0003.160122T1400Z-160122T2100Z/
SAN FRANCISCO BAY SHORELINE-
222 PM PST THU JAN 21 2016

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 6 AM TO 1 PM PST
FRIDAY...

* COASTAL FLOODING...A COMBINATION KING TIDE AND RAINFALL RUNOFF 
  WILL LEAD TO COASTAL FLOODING. 

* TIMING...COASTAL FLOOD IMPACTS ARE EXPECTED A FEW HOURS BEFORE 
  AND AFTER THE ARRIVAL OF HIGH TIDE WHICH IS EXPECTED AROUND 
  945 AM FRIDAY. 

* IMPACTS...AN INCREASED RISK OF COASTAL FLOODING IS POSSIBLE 
  DURING HIGH TIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$
381 
WHUS46 KMTR 221139
CFWMTR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
339 AM PST FRI JAN 22 2016

CAZ006-505-509-529-530-222100-
/O.EXT.KMTR.SU.Y.0004.000000T0000Z-160124T0100Z/
/O.CON.KMTR.CF.Y.0003.160122T1400Z-160122T2100Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
339 AM PST FRI JAN 22 2016

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 5 PM PST SATURDAY...
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

* COASTAL FLOODING...A COMBINATION OF LARGE WAVE RUNUP... KING 
  TIDE... AND RAINFALL RUNOFF WILL LEAD TO COASTAL FLOODING. 

* WAVES AND SURF...WEST SWELL INCREASING TO 12 TO 16 FEET WITH A 
  PERIOD OF 15 TO 17 SECONDS. HIGH PERIOD FORERUNNER WAVES WILL 
  ARRIVE AHEAD OF THE LARGE SWELL. 

* TIMING... HIGH SURF FROM EARLY THIS MORNING THROUGH THIS EVENING.
  COASTAL FLOOD IMPACTS ARE EXPECTED A FEW HOURS BEFORE AND AFTER
  THE ARRIVAL OF HIGH TIDE WHICH IS EXPECTED AROUND 945 AM TODAY.

* IMPACTS...EXTREME WAVE RUN UP IS EXPECTED WITH THESE WAVES 
  WITH LONG LULLS IN BETWEEN WAVE SETS...INCREASING THE RISK OF 
  RIP CURRENTS...SNEAKER WAVES... AND BEING WASHED INTO SEA BY A 
  WAVE. SMALL VESSELS ALONG THE IMMEDIATE COAST MAY BE SWEPT 
  TOWARDS COASTAL ROCKS. AN INCREASED RISK OF COASTAL FLOODING 
  IS POSSIBLE DURING HIGH TIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$

CAZ508-222100-
/O.CON.KMTR.CF.Y.0003.160122T1400Z-160122T2100Z/
SAN FRANCISCO BAY SHORELINE-
339 AM PST FRI JAN 22 2016

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

* COASTAL FLOODING...A COMBINATION KING TIDE AND RAINFALL RUNOFF 
  WILL LEAD TO COASTAL FLOODING. 

* TIMING...COASTAL FLOOD IMPACTS ARE EXPECTED A FEW HOURS BEFORE
  AND AFTER THE ARRIVAL OF HIGH TIDE WHICH IS EXPECTED AROUND 945
  AM TODAY.

* IMPACTS...AN INCREASED RISK OF COASTAL FLOODING IS POSSIBLE 
  DURING HIGH TIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$
640 
WHUS46 KMTR 222101
CFWMTR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
101 PM PST FRI JAN 22 2016

CAZ006-505-509-529-530-231500-
/O.CAN.KMTR.CF.Y.0003.000000T0000Z-160122T2100Z/
/O.NEW.KMTR.CF.Y.0004.160123T1600Z-160123T2100Z/
/O.CON.KMTR.SU.Y.0004.000000T0000Z-160124T0100Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
101 PM PST FRI JAN 22 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST SATURDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM TO 1 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A
COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 1 PM PST
SATURDAY. 

* COASTAL FLOODING...A COMBINATION OF LARGE WAVE RUNUP AND KING
  TIDE WILL LEAD TO COASTAL FLOODING.

* WAVES AND SURF...WEST SWELL 12 TO 16 FEET WITH A PERIOD OF 13 TO
  16 SECONDS.

* TIMING... HIGH SURF UNTIL 5PM SATURDAY. COASTAL FLOOD IMPACTS
  ARE EXPECTED A FEW HOURS BEFORE AND AFTER THE ARRIVAL OF
  SATURDAYS HIGH TIDE WHICH IS EXPECTED AROUND 1030 AM.

* IMPACTS...EXTREME WAVE RUN UP IS EXPECTED WITH THESE WAVES 
  WITH LONG LULLS IN BETWEEN WAVE SETS...INCREASING THE RISK OF 
  RIP CURRENTS...SNEAKER WAVES... AND BEING WASHED INTO SEA BY A 
  WAVE. SMALL VESSELS ALONG THE IMMEDIATE COAST MAY BE SWEPT 
  TOWARDS COASTAL ROCKS. AN INCREASED RISK OF COASTAL FLOODING 
  IS POSSIBLE DURING HIGH TIDE. 

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$

CAZ508-231500-
/O.CAN.KMTR.CF.Y.0003.000000T0000Z-160122T2100Z/
/O.NEW.KMTR.CF.Y.0004.160123T1600Z-160123T2100Z/
SAN FRANCISCO BAY SHORELINE-
101 PM PST FRI JAN 22 2016

...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM TO 1 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A
COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 1 PM PST
SATURDAY. 

* COASTAL FLOODING...KING TIDE WILL LEAD TO MINOR COASTAL
  FLOODING.

* TIMING...COASTAL FLOOD IMPACTS ARE EXPECTED A FEW HOURS BEFORE
  AND AFTER THE ARRIVAL OF HIGH TIDE WHICH IS EXPECTED AROUND 1030
  AM SATURDAY.

* IMPACTS...LOW LYING AREAS IMMEDIATELY NEAR THE SHORELINE MAY
  SEE MINOR COASTAL INNUNDATIONS.

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$
469 
WHUS46 KMTR 231056
CFWMTR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
256 AM PST SAT JAN 23 2016

CAZ006-505-509-529-530-232100-
/O.EXT.KMTR.SU.Y.0004.000000T0000Z-160124T0600Z/
/O.CON.KMTR.CF.Y.0004.160123T1600Z-160123T2100Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
256 AM PST SAT JAN 23 2016

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 8 AM THIS
MORNING TO 1 PM PST THIS AFTERNOON...

* COASTAL FLOODING...A COMBINATION OF LARGE WAVE RUNUP AND KING 
  TIDE WILL LEAD TO COASTAL FLOODING. 

* WAVES AND SURF...WEST SWELL 12 TO 16 FEET WITH A PERIOD OF 13 
  TO 16 SECONDS. 

* TIMING... HIGH SURF UNTIL 10 PM THIS EVENING. COASTAL FLOOD
  IMPACTS ARE EXPECTED A FEW HOURS BEFORE AND AFTER THE ARRIVAL OF
  TODAY'S HIGH TIDE WHICH IS EXPECTED AROUND 1030 AM.

* IMPACTS...EXTREME WAVE RUN UP IS EXPECTED WITH THESE WAVES 
  WITH LONG LULLS IN BETWEEN WAVE SETS...INCREASING THE RISK OF 
  RIP CURRENTS...SNEAKER WAVES... AND BEING WASHED INTO SEA BY A 
  WAVE. SMALL VESSELS ALONG THE IMMEDIATE COAST MAY BE SWEPT 
  TOWARDS COASTAL ROCKS. AN INCREASED RISK OF COASTAL FLOODING 
  IS POSSIBLE DURING HIGH TIDE. 

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$

CAZ508-232100-
/O.CON.KMTR.CF.Y.0004.160123T1600Z-160123T2100Z/
SAN FRANCISCO BAY SHORELINE-
256 AM PST SAT JAN 23 2016

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 8 AM THIS
MORNING TO 1 PM PST THIS AFTERNOON...

* COASTAL FLOODING...KING TIDE WILL LEAD TO MINOR COASTAL 
  FLOODING. 

* TIMING...COASTAL FLOOD IMPACTS ARE EXPECTED A FEW HOURS BEFORE
  AND AFTER THE ARRIVAL OF HIGH TIDE WHICH IS EXPECTED AROUND 1030
  AM TODAY.

* IMPACTS...LOW LYING AREAS IMMEDIATELY NEAR THE SHORELINE MAY 
  SEE MINOR COASTAL INNUNDATIONS. 

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$
952 
WHUS46 KMTR 232111
CFWMTR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
111 PM PST SAT JAN 23 2016

CAZ006-505-509-529-530-240600-
/O.EXP.KMTR.CF.Y.0004.000000T0000Z-160123T2100Z/
/O.CON.KMTR.SU.Y.0004.000000T0000Z-160124T0600Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
111 PM PST SAT JAN 23 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...COASTAL FLOOD ADVISORY HAS EXPIRED...


* WAVES AND SURF...WEST SWELL 12 TO 17 FEET WITH A PERIOD OF 13
  TO 14 SECONDS.

* TIMING... HIGH SURF UNTIL 10 PM THIS EVENING. 

* IMPACTS...EXTREME WAVE RUN UP IS EXPECTED WITH THESE WAVES WITH
  LONG LULLS IN BETWEEN WAVE SETS...INCREASING THE RISK OF RIP
  CURRENTS...SNEAKER WAVES... AND BEING WASHED INTO SEA BY A WAVE.
  SMALL VESSELS ALONG THE IMMEDIATE COAST MAY BE SWEPT TOWARDS
  COASTAL ROCKS.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ508-232215-
/O.EXP.KMTR.CF.Y.0004.000000T0000Z-160123T2100Z/
SAN FRANCISCO BAY SHORELINE-
111 PM PST SAT JAN 23 2016

...COASTAL FLOOD ADVISORY HAS EXPIRED...

$$
940 
WHUS46 KMTR 240601
CFWMTR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1001 PM PST SAT JAN 23 2016


CAZ006-505-509-529-530-240715-
/O.EXP.KMTR.SU.Y.0004.000000T0000Z-160124T0600Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
1001 PM PST SAT JAN 23 2016

...HIGH SURF ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

AS OF 10 PM PST BUOYS REPORT SWELLS IN THE 13 TO 15 FOOT RANGE
WITH A 13 SECOND PERIOD. SEAS WILL CONTINUE TO DECREASE TONIGHT.
THEREFORE THE HIGH SURF ADVISORY IS ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high surf advisory went out at Jan 21, 4:31 AM PST, 52 minutes earlier.

Area forecast discussion, Jan 21, 4:31 AM PST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
431 AM PST THU JAN 21 2016

.SYNOPSIS...THE NEXT STORM SYSTEM WILL SPREAD RAIN ACROSS THE
REGION TONIGHT INTO FRIDAY. A SECOND SYSTEM WILL QUICKLY
FOLLOW...BRINGING MORE RAIN AND GUSTY WINDS TO THE REGION FROM
FRIDAY EVENING THROUGH SATURDAY. LOCALLY HEAVY RAIN IS POSSIBLE AT
TIMES FROM LATE THURSDAY NIGHT INTO SATURDAY. HIGH PRESSURE WILL
DEVELOP BY SUNDAY AND PERSIST THROUGH THE MIDDLE OF NEXT
WEEK...RESULTING IN A PERIOD OF DRY AND MILD WEATHER.

&&

.DISCUSSION...AS OF 3:15 AM PST THURSDAY...OUTSIDE OF SOME
PATCHES OF LOW CLOUDS AND FOG THIS MORNING, LITTLE OF NOTE FOR THE
FIRST PERIOD OF THE FORECAST. SATELLITE SHOWS POCKETS OF HIGH
CLOUDS STREAMING ACROSS OUR CWA. SHOULD SEE BREAKS IN THE CLOUDS
TODAY ESPECIALLY FOR THE SOUTHERN HALF OF OUR REGION. HIGHS WILL
RANGE FROM THE 50S IN THE NORTH BAY TO THE 60S FOR SOUTHERN
SECTIONS OF THE CWA. COULD SEE A FEW SPOTS GETTING TO AROUND 70.

MAIN FOCUS CONTINUES TO BE AROUND THE NEXT ROUND OF RAIN THAT WILL
MOVE BACK TO THE NORTH BAY LATE IN THE AFTERNOON OR EARLY IN THE
EVENING AND THEN TO SF BAY REGION OVERNIGHT OR EARLY IN THE
MORNING AS A FRONT APPROACHES THE COAST. RAIN WILL CONTINUE TO
SPREAD TO THE EAST THROUGH FRIDAY MORNING. AFTER A VERY BRIEF
BREAK RAIN WILL SWITCH OVER TO SHOWERS. MORE RAIN WILL QUICKLY BE
ON ITS HEELS FOR FRIDAY EVENING INTO SATURDAY AS AN UPPER LEVEL
LOW MOVES TO NEAR THE NORCAL/OREGON BORDER. THE ATMOSPHERE WILL
ALSO BECOME MORE UNSTABLE WITH A FEW THUNDERSTORMS POSSIBLE ON
SATURDAY.

MAIN AREAS OF CONCERN FOR THE NEXT FEW DAYS INCLUDE:

1) RAIN AND FLOODING POTENTIAL -- DUE TO RECENT STORMS ADDITIONAL
RAINFALL WILL LIKELY CAUSE A REPEAT OF FLOODING FOR PLACES THAT
EXPERIENCED IT THE LAST TIME. LATEST MODEL RUNS HAVE BACKED OFF A
BIT FOR HEAVY RAIN POTENTIAL FOR LATE FRIDAY INTO SATURDAY, SO
FLOODING POTENTIAL APPEARS A BIT LESS THEN IT DID 24 HOURS AGO.
PLEASE SEE THE ENHANCED HYDROLOGIC OUTLOOK FROM YESTERDAY FOR MORE
INFORMATION (SFOESFMTR). BY SATURDAY MANY URBAN SPOTS WILL HAVE
BETWEEN 1/2" AND 1.25" WITH COASTAL RANGES GENERALLY IN THE 2-4"
RANGE WITH LOCALLY HIGHER AMOUNTS. MOST NORTH BAY COMMUNITIES WILL
BE IN THE 1-2" RANGE.

2) WIND -- SOUTHEAST WINDS WILL INCREASE OVERNIGHT WITH MANY SPOTS
LOOKING AT GUSTS OVER 25 MPH BY FRIDAY MORNING. BREEZY CONDITIONS
WILL CONTINUE INTO SATURDAY WITH WIND DIRECTIONS EXPECTED TO
SLOWLY SWITCH TO THE SOUTHWEST. PEAK GUSTS WILL LIKELY BE AT OR A
BIT ABOVE 30 MPH WITH HIGHER ELEVATION GUSTS OVER 40 MPH LIKELY AT
TIMES.

3) COASTAL FLOODING AND BEACH HAZARDS -- A LONG PERIOD WESTERLY
SWELL WILL MOVE TO THE WATERS TONIGHT INTO FRIDAY. AT THE SAME
TIME A KING TIDE WILL OCCUR TOMORROW MORNING WITH A NEARLY
IDENTICAL TIDE SATURDAY MORNING. IF THE HIGH TIDE COMBINES WITH
MODERATE TO HEAVY RAINFALL, ADDITIONAL FLOODING MAY OCCUR.

A RIDGE OF HIGH PRESSURE WILL BUILD TO THE COAST AND BRING DRY
CONDITIONS TO OUR ENTIRE CWA FOR LATE SATURDAY THROUGH THE MIDDLE
OF NEXT WEEK. LONGER RANGE FORECAST INDICATES A RETURN TO ACTIVE
WEATHER AT THE END OF THE MONTH INTO THE FIRST PART OF FEBRUARY.
&&

.AVIATION...AS OF 4:30 AM PST THURSDAY...NO LOW CIGS AROUND THE
SFO BAY AREA THIS MORNING EXCEPT AT THE IMMEDIATE COAST AND IN THE
CENTRAL VALLEY. WITH LIGHT OFFSHORE FLOW THERE IS A CHANCE OF THE
LOW CIGS SPREADING INTO THE SFO BAY AREA AFTER SUNRISE.
SOUTHEAST WINDS WILL INCREASE THIS AFTERNOON AS A FRONTAL SYSTEM
APPROACHES THE AREA.

VICINITY OF KSFO...MVFR CIGS POSSIBLE 15Z-18Z. CONFIDENCE IS LOW
AS THE LOW CIGS MAY NEVER ARRIVE. LIGHT WINDS BECOMING SOUTHEAST
5-7 KT AFTER 18Z.

SFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...AREAS OF IFR CIGS WILL CLEAR AFTER
15Z AS THE EASTERLY DRAINAGE WIND INCREASES TOWARDS SUNRISE.

&&

.MARINE...AS OF 3:15 AM PST THURSDAY...AN APPROACHING FRONTAL
SYSTEM WILL BRING INCREASING SOUTHERLY WINDS TODAY AND TONIGHT.
WINDS WILL DECREASE FRIDAY AFTER THE FRONT PASSES BUT A LOW
PRESSURE SYSTEM WILL BRING INCREASED SOUTHERLY WINDS AGAIN
SATURDAY. HIGH PRESSURE WILL BUILD OF THE COAST SATURDAY RESULTING
IN DECREASING NORTHWEST WINDS. A LONGER PERIOD SWELL WILL ENTER
THE COASTAL WATERS THURSDAY NIGHT AND CONTINUE THROUGH SATURDAY.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDAY...SCA...SF BAY FROM 3 PM
             SCA...MRY BAY FROM 3 PM
             SCA...PT REYES TO PIGEON PT 0-10 NM FROM 3 PM
             SCA...PIGEON PT TO PT PINOS 0-10 NM FROM 3 PM
             SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM FROM 3 PM
             SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM FROM 3 PM
             SCA...PT ARENA TO PIGEON PT 10-60 NM
             SCA...PT ARENA TO PT REYES 0-10 NM FROM 9 AM

&&

PUBLIC FORECAST: BELL
AVIATION: W PI
MARINE: W PI

VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/NWSBAYAREA
WWW.TWITTER.COM/NWSBAYAREA
Hazardous weather outlook, Jan 20, 9:19 PM PST, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
919 PM PST WED JAN 20 2016

CAZ006-505>513-516>518-528>530-211400-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL PARK-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
919 PM PST WED JAN 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ENTIRE SAN FRANCISCO BAY
AREA AND MONTEREY BAY AREA.

.DAY ONE...WEDNESDAY NIGHT

PATCHY FOG IS LIKELY OVERNIGHT. LOCAL DENSE FOG IS POSSIBLE LATE
WEDNESDAY NIGHT...PARTICULARLY IN THE NORTH BAY VALLEYS AND NEAR
THE DELTA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

TWO STORM SYSTEMS WILL BRING PERIODS OF RAIN AND LOCALLY STRONG
AND GUSTY WINDS TO THE REGION FROM THURSDAY NIGHT THROUGH
SATURDAY. POTENTIAL HAZARDS DURING THIS TIME FRAME INCLUDE:

* FLOODING: PROLONGED RAINFALL ON SATURATED SOIL RESULTING IN
  URBAN FLOODING IN LOW LYING OR POORLY-DRAINED AREAS.
  ALSO...SMALLER RIVERS AND STREAMS COULD REACH BANKFULL ON
  FRIDAY AND MAY OVERFLOW THEIR BANKS BY SATURDAY. AT THIS TIME
  THE MAINSTEM RIVERS ARE NOT EXPECTED TO FLOOD...ALTHOUGH THE
  RUSSIAN RIVER IS EXPECTED TO RISE SIGNIFICANTLY.

* LANDSLIDES OR DEBRIS FLOWS: ADDITIONAL RAINFALL ON SATURATED
  SOILS WILL LIKELY RESULT IN DEBRIS FLOWS OR LANDSLIDES IN AREAS
  OF STEEP TERRAIN...PARTICULARLY IN THE MOUNTAINS OF THE NORTH
  BAY...THE SANTA CRUZ MOUNTAINS...AND THE SANTA LUCIA MOUNTAINS.

* COASTAL FLOODING: THE COMBINATION OF A LARGE...LONG PERIOD OCEAN
  SWELL...RAINFALL RUNOFF...AND KING TIDES MAY RESULT IN COASTAL
  FLOODING...ESPECIALLY AROUND THE TIME OF HIGH TIDE. KING TIDE
  CONDITIONS WILL OCCUR AROUND THE SAN FRANCISCO BAY AT 9:46 AM ON
  FRIDAY.

* WINDS: PERIODS OF STRONG AND GUSTY SOUTHERLY WINDS ARE EXPECTED
  FROM THURSDAY NIGHT THROUGH SATURDAY. THE STRONGEST WINDS ARE
  FORECAST TO OCCUR FROM FRIDAY EVENING THROUGH FRIDAY NIGHT. A
  WIND ADVISORY MAY BE NEEDED DURING THAT TIME PERIOD FOR COASTAL
  AND MOUNTAIN ZONES. POWER OUTAGES ARE POSSIBLE.

A HYDROLOGIC OUTLOOK HAS BEEN ISSUED WITH DETAILS OF POSSIBLE
FLOODING...COASTAL FLOODING...AND DEBRIS FLOWS.

*  HYDROLOGIC OUTLOOK.....SEE SFOESFMTR FGUS76 KMTR FOR DETAILS *

RAINFALL WILL TAPER OFF SATURDAY NIGHT AND DRY AND MILD WEATHER
WILL DEVELOP BY SUNDAY.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 8:29 AM PSTCoastal Flood AdvisoryMTRAlameda, Contra Costa, Marin, Monterey, City and County of San Francisco, San Mateo and 3 more29 hr
Jan 21, 12:20 PM PSTWind AdvisoryMTRSan Mateo, Santa Clara, Santa Cruz40 hr
Jan 21, 2:41 PM PSTSmall Craft Advisory for Rough BarMTR63 hr

Nearby

High Surf Advisories in California, 2016Every high surf advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.